Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Had hysteroscopy and D&C for irregular prolonged bleeding. Mirena placed. Discolored bleeding. Concerned

Hi Team, I am a 44 year old woman who always had regular periods. I have just undergone d&c plus hyterscopy procedure for sudden irregular/prolonged bleeding ... whilst under anestethic I also agreed to have the Mirena Coil. Four days have passed from the mentioned procedure, however over the past two days I am continuously bleeding. So far I don t have any results therefore am a little in the dark .. I am aware that I am to expect the bleed for the coming weeks - but should it be a heavy or a light bleed ?
Asked On : Wed, 3 Apr 2013
Answers:  1 Views:  136
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Irregular and prolonged bleeding is called menorrhagia and can occur around menopausal period. Hysteroscopic endometrial ablation destroys up to 5mm of endometrium (lining of uterus) and controls menorrhagia. Similarly D&C is effective in around 30% of people.

Mirena (progesterone containing intra uterine contraceptive device) reduces blood loss in about 97% of women having menorrhagia. Mirena is as effective as D&C and hysteroscopy.

Both hysteroscopy and D&C are done only if hormonal therapy fails to control excessive bleeding. Progesterone should be given for 4 to 6 weeks prior to Hysteroscopy for thinning of endometrium and if this is not followed, then bleeding will recur after the procedure.

Mirena will reduce bleeding only after 3 months. So if the bleeding persists you can take a combination of Mafenemic acid and Tranexamic acid after consulting your treating Doctor.

I hope that this is useful to you.
Answered: Thu, 4 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor